Jump to content
Important Survey - Please Participate ×

I'm here and I'm terrified


[Sa...]

Recommended Posts

Hello everyone. My husband told me about this site after searching the web and I decided this may help me taper off my klonopin which I have been on for about 10 years. Up until recently I was only taking .5 Mg as needed for anxiety. I hadn't ever had a problem coming off of them because I was taking them so inconsistently... but not too long ago several life stressors had me taking more than prescribed.. and then when I tried to come off the klonopin cold turkey, I had the worst anxiety I have ever had in my entire life. I couldn't eat, I couldn't do anything but pace and cry. Now I'm on 2.5 MG daily and about to start tapering .25 every two weeks. I can honestly say I'm terrified and could use some encouragement. I don't want my life to be hell for the next 5 or so months that it's going to take to completely get off of the Klonopin. Any advice or encouragement would be greatly appreciated.
Link to comment
Share on other sites

Hi  :) Welcome to BenzoBuddies!

 

I am glad you found us today. Your taper might be a bit rapid as you get on lower doses. The recommended reduction rate is 5 to 10 percent every two weeks. You will also want to make sure you stabilize as best as possible between cuts. K has a loing half life so ometimes it can take a bit to feel the full effect of a cut.

 

Other medications

 

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field. 

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

General Taper Plans

Withdrawal Support During Your Taper

 

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

Link to comment
Share on other sites

Hi Sarah,

 

Your husband found the right place... Trust me you will beat this thing. Make a good plan and implement it. Consider crossing over to Valium. It will be easier to taper. Slow and steady taper is best. I agree that .25 every two weeks is way too fast!

 

This does not have to be horrible. Read up on everything that you can here at BB; different supplements that can help, meditation techniques, good diet, everything adds up. You CAN do this, Sarah.

 

All the best,

 

 

Wilson :angel:

Link to comment
Share on other sites

I personally disagree about Klonopin needing to be crossed over to Valium, especially since the poster is taking K for a long time and in a significant dose...

I do believe that you (Sarah) would be best served by learning new anxiety coping skills before tapering and reading a lot of opinions and experiences here.  The hardest thing for me to tell you and for you to accept is that Benzos are affecting every single particle of your being and there will be unpleasant consequences (read suffering) involved in getting off this poison...yes, it just might take months, and rebound escalation of anxiety does happen to many of us.

The nicest thing you can do for yourself besides accepting the process, is to do a long slow taper as outlined in the Ashton manual....and by all means crossover to Valium if that is what you think may help more than tapering off K.  One size does NOT fit all, LOL.

Best wishes, I will be following your journey...PS, your hubby is a keeper!!

Link to comment
Share on other sites

Hi Sarah,

 

I have a pretty similar experience to you, though I only have been on Klonopin for about 8 months (1.5mgs/day). However, in the summer I had some extreme stressors and upped to 2.5mgs/day for a couple of weeks).  In the past 67 days, I have gone from 1.5mgs of K to .25 mgs. The titrate down has been mostly smooth for thankfully (I tried colt turkey and was hard with WDs. I went down from .5 to .25 last week and am starting to get some negative affects (anxiety in the morning, shakiness, irritability) but some days are better than others.

 

Hang in there and you will get through this!

Link to comment
Share on other sites

Hi Sarah, I'm new here too and a bit terrified. But it seems there are a lot of knowledgeable and kind people here who are willing to help us get through this. Hang in there, I'm rooting for you!
Link to comment
Share on other sites

  • 2 months later...
I looked at her profile and this is her only post and she hasn't visited in 5 days....I hope because she is fine and recovering at a good clip...
Link to comment
Share on other sites

×
×
  • Create New...